Alert archive / Oregon / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 4, NWS Medford, OR

June 12, 2006Klamath County, Oregon

NWS Medford, OR issued this severe thunderstorm warning at Jun 12, 2006, 11:58 AM PDT for Klamath County, Oregon. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2006, 11:58 AM PDT (18:58 UTC)
Expired
Jun 12, 2006, 12:30 PM PDT
In force
32 min
Issued by
NWS Medford, OR
Area
Counties, with a storm outline in the text

County Klamath County, OR

The radar

The Medford radar (KMAX), 105 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 7.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KMFR 121858
SVRMFR
ORC035-121930-
/O.NEW.KMFR.SV.W.0004.060612T1858Z-060612T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
1158 AM PDT MON JUN 12 2006

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL KLAMATH COUNTY IN SOUTH CENTRAL OREGON
  THIS INCLUDES CRATER LAKE

* UNTIL 1230 PM PDT

* AT 1154 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES SOUTHWEST OF CRATER LAKE...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRATER LAKE BY 1220 PM PDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4293 12220 4303 12215 4306 12211 4306 12207
      4297 12188 4295 12186 4264 12216 4269 12226
      4288 12226

$$

STAVISH
2 follow-up statements
000 
WWUS56 KMFR 121921
SVSMFR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
1218 PM PDT MON JUN 12 2006

ORC035-121930-
/O.CON.KMFR.SV.W.0004.000000T0000Z-060612T1930Z/
KLAMATH OR-
1218 PM PDT MON JUN 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM PDT
FOR WEST CENTRAL KLAMATH COUNTY...

AT 1215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CRATER LAKE...MOVING NORTHEAST AT 25 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4293 12220 4303 12215 4306 12211 4306 12207
      4297 12188 4295 12186 4264 12216 4269 12226
      4288 12226

$$

STAVISH
000 
WWUS56 KMFR 121936
SVSMFR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
1235 PM PDT MON JUN 12 2006

ORC035-121945-
/O.EXP.KMFR.SV.W.0004.000000T0000Z-060612T1930Z/
KLAMATH OR-
1235 PM PDT MON JUN 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KLAMATH COUNTY 
HAS EXPIRED...

THE THUNDERSTORM HAS WEAKENED AND MOVED NORTH OF THE CRATER LAKE 
AREA.

LAT...LON 4293 12220 4303 12215 4306 12211 4306 12207
      4297 12188 4295 12186 4264 12216 4269 12226
      4288 12226

$$

STAVISH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:55 AM PDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 12, 8:55 AM PDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PDT MON JUN 12 2006

.DISCUSSION...SATELLITE IMAGERY AND DOPPLER WEATHER RADAR SHOW AN
AREA OF SHOWERS MOVING NORTH FROM CALIFORNIA INTO SOUTHERN CURRY
COUNTY AND ANOTHER AREA OF SHOWERS IN LAKE COUNTY. THE LONG WAVE
TROUGH ALONG THE WEST COAST WILL BECOME STRETCHED AND ELONGATED
TODAY. SHORT WAVES MOVING NORTH WILL TRIGGER CONVECTIVE ACTIVITY
THROUGHOUT THE DAY...WITH THE THREAT OF THUNDERSTORMS MAINLY IN THE
AFTERNOON WITH DAYTIME HEATING. WILL LEAVE THE CURRENT FORECAST AS
IS BUT AN UPDATE WILL MOST LIKELY BE NEEDED LATER THIS MORNING OR
EARLY AFTERNOON DEPENDING ON HOW THE WEATHER PATTERN EVOLVES TODAY.

CONDITIONS ARE NOT SIGNIFICANTLY DIFFERENT THAN ON SUNDAY. IT IS
FORECAST TO BE A FEW DEGREES COOLER TODAY...BUT WITH AMPLE MOISTURE
ALOFT AND INSTABILITY EVIDENT BETWEEN 850-500 MB...DAYTIME HEATING
AND ANY SHORTWAVES PROPAGATING THROUGH THE UPPER TROUGH WILL PROVIDE
A GOOD CHANCE OF SHOWERS OR THUNDERSTORMS THIS AFTERNOON AND EVENING.

THE CHANCE FOR SHOWERS WEST OF THE CASCADES WILL BE LOWER TUESDAY AS
THE UPPER LOW MOVES NORTHEASTWARD WITH THE THUNDERSTORM RISK MOVING
EAST OF THE CASCADES.

THE GFS AND ECMWF INDICATE THE PATTERN WILL BE STABLE WEDNESDAY THRU
MONDAY WITH NEAR NORMAL TEMPERATURES IN WESTERLY FLOW. PERSISTENT
ONSHORE FLOW WILL BRING LOW CLOUDS TO THE COAST AND A SLIGHT CHANCE
FOR SHOWERS ALONG THE COOS COUNTY COAST INTO DOUGLAS COUNTY.

&&

.AVIATION...MVFR CEILINGS ALONG THE COAST THIS MORNING...IMPROVING
IN THE AFTERNOON. VFR CONDITIONS EXPECTED INLAND EXCEPT LOCAL MVFR
CEILINGS AND VISIBILITIES ASSOCIATED WITH SHOWERS AND AFTERNOON OR
EVENING THUNDERSTORMS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.

&&

FOURTEEN
Hazardous weather outlook, Jun 12, 9:00 AM PDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PDT MON JUN 12 2006

ORZ025>031-130100-
CENTRAL AND EASTERN LAKE COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS-
JACKSON COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
900 AM PDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A LOW PRESSURE SYSTEM OFF THE COAST IS PRODUCING A MOIST AND UNSTABLE
SOUTHERLY FLOW OVER THE REGION. THIS WILL RESULT IN ISOLATED
TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE AREA. THERE
IS A SLIGHT RISK THAT THUNDERSTORMS COULD BECOME SEVERE WITH LARGE
HAIL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

STAVISH

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:39 PM PDTFlash Flood WarningMFRJackson96 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.